MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0042-0000-EU
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 is unknown.The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported that an automated impella controller entered battery mode despite being permanently connected to the electrical current, then spontaneously returned to receiving electrical power.No patient harm was reported.
 
Additional Manufacturer Narrative
The impella device was returned, and an evaluation is underway.Upon completion of our analysis, a supplemental report will be filed.Section d9 has been updated.Section d brand name corrected.
 
Additional Manufacturer Narrative
Added d3 manufacturer fax was omitted during initial report.Updated h3 device evaluated by manufacturer to "yes".H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The root cause of the ¿battery level low¿ alarm was most likely that the aic was disconnected from ac power for an extended period, indicating a user-related issue.No issue within the aic was found.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24177102
Report Number1220648-2026-01511
Device Sequence Number9979805
Product Code OZD
UDI-Device Identifier00813502011289
UDI-Public(01)00813502011289(10)1311372(11)171127
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0042-0000-EU
Device Lot Number1311372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/25/2026
06/03/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/30/2026
06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite